MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BENDING/CUTTING PLIERS; PLIERS,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BENDING/CUTTING PLIERS; PLIERS,SURGICAL
Model Number 391.962
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Occupation: reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the bending cutting pliers was broken.It is unknown if there was patient involvement.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: part number: 391.962, lot number: t110982, manufacturing site: (b)(4), release to warehouse date: december 8, 2014.A review of the device history records was performed for the finished device lot number and a nc was started because during the dhr review, an quality employee found on (b)(6) 2016 that only the first (1) page of four (4) pages of the work order was scanned in the habel system.The confirmed work steps in the erp system majesty were reported properly, so only the written documentation of the performed operationsteps during the manufacture of the devices is missing.Therefore, the correctness of the documents can only be checked partially.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The nc have no impact to the complaint condition.The final quality release criteria were met before this batch was released for distribution.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the bending/cutting pliers (p/n: 391.962, lot number: t110982) was received at us customer quality (cq).Visual inspection of the complaint device showed that one of the carbide inserts has broken off.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection could not be performed due to post-manufacturing damage.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as one of the carbide inserts has broken off.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BENDING/CUTTING PLIERS
Common Device Name
PLIERS,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10106560
Report Number2939274-2020-02626
Device Sequence Number19054176
Product Code HTC
UDI-Device Identifier10886982198525
UDI-Public(01)10886982198525
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.962
Device Catalogue Number391.962
Device Lot NumberT110982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/10/2020
07/02/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/22/2020
07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1